MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE
Model Number 1005359H
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified and occluded lesion in the anterior tibial (at) artery.A 014 ht whisper guide wire was being advanced to the lesion through a crossing catheter; however, it failed to cross due to resistance with the anatomy.The guide wire was removed and it was noted that the tip had separated.The physician believes he was in a collateral vessel when the guide wire was removed and the tip remained in the patient.No attempt was made to remove the separated tip as it is not free-floating, and it remains in the at artery or collateral.The procedure was completed.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspections were performed on the returned guide wire and the reported separation was confirmed.The reported failure to advance was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulties appears to be related to operational circumstances of the procedure.Based on the reported information, it is likely that the device interacted with the challenging anatomy during advancement resulting in the reported failure to advance.It is likely that the tip kinked against the anatomy resulting in the tip separation and noted polymer tear during retraction.There is no indication of a product quality issue with respect to manufacture, design or labeling.D4: lot number d4: expiration date.H4: device mfg date.

Brand Name
HI-TORQUE WHISPER MS GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10186927
Report Number2024168-2020-05282
Device Sequence Number835753
Product Code DQX
UDI-Device Identifier08717648037825
UDI-Public08717648037825
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number1005359H
Device Catalogue Number1005359H
Device Lot Number9072471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2020
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR